Can frequent urination be a side effect of taking Vitamin B-6?

Advertisement
Advertisement
Frequent urination is not a common side effect of taking vitamin B6 (pyridoxine) supplements. Vitamin B6, which is essential to forming healthy blood cells and maintaining your nervous system, occurs naturally in foods including meat, oily fish, poultry, avocados, peanuts and watermelon. It is virtually impossible to consume too much vitamin B6 from foods.

Problems with vitamin B6 can occur if you consume too much of it in a supplement. If you take too much, you may feel any of these side effects:
  • numbness in your hands and feet that could become permanent
  • coordination problems
  • painful skin lesions
  • sun sensitivity
  • nausea
  • heartburn
The National Academy of Sciences has established the tolerable upper intake level (UL) for vitamin B6 as 100 milligrams a day for adults.
Jill Rabin
OBGYN (Obstetrics & Gynecology)

VItamin B-6 helps us metabolize fat and mobilze antibodies as well as helping with muscle tone, so not as far as the medical literature is concerned. If you are experiencing frequency there may be another underlying cause so see your doctor.

MediGuard
Administration
I can't identify any side effects. Vitamin B-6 may be used as a supplement for many different conditions. However, there is limited information available about the use of Vitamin B-6 for urinary problems. If your condition continues to bother you, it is a good idea to follow up with your doctor to discuss other available treatments.

Continue Learning about Vitamin B6

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.